MAUDE Adverse Event Report: COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET

COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, hemodialysis, non-implanted.Procode: mpb.(b)(4) the 510k #: k161504.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, upon starting the patient's dialysis therapy in which a cook turbo-flo hd hemodialysis catheter set was used in the femoral vein, small bubbles were seen in the tubing of the device.The luer lock was checked, and everything appeared to be normal.However, small bubbles were still observed along the arterial stretch.The customer then noticed that the connection of the arterial stretch is slightly broken, and that a blood leak was staining the gauze that was underneath it.The catheter ultimately had to be changed out.The product is unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawings, instructions for use (ifu) and quality control of the device was conducted during the investigation.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints related to this failure for this lot number.The ifu states prepare the catheter for insertion by flushing each of the lumens with normal saline, and clamp the proximal extension." it also notes that flow rates for both the arterial and venous lumens range from 100 ml/min to 400 ml/min.However, the maximum forward and reverse flow pressures vary with flow rates.The ifu also states upon removal from package, inspect the product to ensure no damage has occurred.The complaint device was not returned; therefore, no physical examinations could be performed.A two dimensional image was provided to mark the location of the longitudinal fissure (crack) along the red arterial lumen.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7348927
Report Number1820334-2018-00716
Device Sequence Number1054953
Product Code MPB
UDI-Device Identifier00827002350830
UDI-Public(01)00827002350830(17)190509(10)7828353
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-HDCS-1201J-LSC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;